Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 17, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 21, 2018, 2:18 PM PDT for Elko County, Nevada. It took effect at Sep 22, 2018, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2018, 2:18 PM PDT (21:18 UTC)
- In effect from
- Sep 22, 2018, 1:00 PM PDT
- Expired
- Sep 22, 2018, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3405 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS85 KLKN 212118 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 218 PM PDT Fri Sep 21 2018 ...Low Pressure Brings Gusty Winds this Weekend... .A low pressure system will be moving through the state over the weekend. Relative Humidity levels will continue to be low as winds become gusty. Most areas will be affected Saturday, then parts of central Nevada will see gusty winds and low humidity values on Sunday as the system works its way through the Great Basin. NVZ455-457-230300- /O.NEW.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ /O.NEW.KLKN.FW.A.0015.180923T1800Z-180924T0400Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 218 PM PDT Fri Sep 21 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM PDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Sunday morning through Sunday evening. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ454-467>469-230300- /O.NEW.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 218 PM PDT Fri Sep 21 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM PDT Saturday. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
3 follow-up statements
847 WWUS85 KLKN 220954 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 254 AM PDT Sat Sep 22 2018 ...Low Pressure Brings Gusty Winds this Weekend... .A low pressure system will be moving through the state over the weekend. Relative Humidity levels will continue to be low as winds become gusty. Most areas will be affected today, then parts of central Nevada will see gusty winds and low humidity values on Sunday as the system works its way through the Great Basin. NVZ455-457-230400- /O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ /O.CON.KLKN.FW.A.0015.180923T1800Z-180924T0400Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 254 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ454-467>469-230300- /O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 254 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
784 WWUS85 KLKN 221731 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1031 AM PDT Sat Sep 22 2018 ...Low Pressure Brings Gusty Winds this Weekend... .A low pressure system will be moving through the state over the weekend. Relative Humidity levels will continue to be low as winds become gusty. Most areas will be affected today, then eastern Nevada will continue to have gusty winds and low humidity values on Sunday as the system works its way through the Great Basin. NVZ455-457-240400- /O.UPG.KLKN.FW.A.0015.180923T1800Z-180924T0400Z/ /O.NEW.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ /O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 1031 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ469-240400- /O.NEW.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ /O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ Southwestern and Central Elko County- 1031 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 469... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM PDT Sunday. * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ470-240400- /O.NEW.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ Eastern Elko County- 1031 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM PDT Sunday. * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-467-468-230300- /O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 1031 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
731 WWUS85 KLKN 222113 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 213 PM PDT Sat Sep 22 2018 ...Low Pressure Brings Gusty Winds this Weekend... .A low pressure system will be moving across Nevada through Sunday. Relative Humidity levels will continue to be low as winds become gusty in the afternoon and evening. Most areas will be affected through this evening, then eastern Nevada will continue to have gusty winds and low humidity values on Sunday as the system works its way through the Great Basin. NVZ455-457-469-240400- /O.CON.KLKN.FW.W.0017.000000T0000Z-180923T0300Z/ /O.CON.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County- 213 PM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457...AND 469... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457...AND 469... * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50 and Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-467-468-230300- /O.CON.KLKN.FW.W.0017.000000T0000Z-180923T0300Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 213 PM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...AND 468... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ470-240400- /O.CON.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ Eastern Elko County- 213 PM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 21, 2:56 AM PDT, 11 hours 22 minutes earlier.
Area forecast discussion, Sep 21, 2:56 AM PDT, 11 hours 22 minutes before
Area Forecast Discussion National Weather Service Elko NV 256 AM PDT Fri Sep 21 2018 .SYNOPSIS...Mostly sunny with temperatures trending warming through Saturday. Breezy on Sunday as a cooler system clips northern Nevada. Temperatures lower a few more degrees on Monday, then rebound back above normal Tuesday through Thursday. && .SHORT TERM...Today through Saturday. Mostly sunny with above normal temperatures today. Temperatures continue to trend warmer on Saturday with most valley locations climbing back into the mid 80s, which will be generally 8-15 degrees above normal. Winds will increase slightly Saturday afternoon ahead of shortwave energy that will pass through northern NV later this weekend. .LONG TERM...Saturday night through next Thursday. Mainly dry conditions are expected for the long term part of the forecast with just some minor model disagreement on another shortwave trough to move through on Sunday. The flow aloft will be backing southwest Saturday night ahead of the trough which is now timed for late Sunday. There is an absence of QPF with the frontal passage in the GFS model run however the ECMWF does show some scant moisture associated with the fropa. Can't entirely rule out a few showers on Sunday. There could be some isolated showers over the mountains of Humboldt and Elko Counties and some breezy winds but thats about it. A post-frontal northerly flow aloft of eastern Nevada will keep daytime temperatures a little on the cool side through the middle of next week. However aside from Monday and Tuesday mornings, overnight lows should stabilize above freezing for the most part. High temperatures will generally be in the 70s. Low temperatures will generally be in the 40s Saturday night, mid 20s to the mid 30s Sunday and Monday nights, then generally in the 30s Tuesday and Wednesday nights. && .AVIATION...VFR conditions are expected at KWMC KEKO KELY KBAM and KTPH through Saturday morning. && .FIRE WEATHER...Warm and dry today, with a slight increase in both winds and afternoon high temperatures on Saturday ahead of a dry front that will push through northern NV on Sunday. Main concerns will be breezy winds and low RH's to higher elevations on Saturday, then stronger winds mixing down into valley locations on Sunday which may result in critical fire weather conditions. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/99/99/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 2:18 PM PDT | Fire Weather Watch | LKN | 20 hr |
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.